Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Scalar curvature functions in a conformal class of metrics and conformal transformations

Authors: Jean-Pierre Bourguignon and Jean-Pierre Ezin
Journal: Trans. Amer. Math. Soc. 301 (1987), 723-736
MSC: Primary 53C20; Secondary 58G30
MathSciNet review: 882712
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article addresses the problem of prescribing the scalar curvature in a conformal class. (For the standard conformal class on the $ 2$-sphere, this is usually referred to as the Nirenberg problem.) Thanks to the action of the conformal group, integrability conditions due to J. L. Kazdan and F. W. Warner are extended, and shown to be universal. A counterexample to a conjecture by J. L. Kazdan on the role of first spherical harmonics in these integrability conditions on the standard sphere is given. Using the action of the conformal groups, some existence results are also given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C20, 58G30

Retrieve articles in all journals with MSC: 53C20, 58G30

Additional Information

PII: S 0002-9947(1987)0882712-7
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia